Alert archive / Louisiana / Flash Flood Warnings in 2006
Flash Flood Warning 27, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Oct 18, 2006, 6:54 PM CDT for Newton County, Texas; Beauregard Parish, Vernon Parish, Louisiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2006, 6:54 PM CDT (23:54 UTC)
- Expired
- Oct 18, 2006, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Beauregard Parish, LA, Vernon Parish, LA, Newton County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 8:00 PM CDT | FLASH FLOOD | Deridder, LA | DELAYED REPORT. TIME HIGHLY UNCERTAIN. PUBLIC REPORTED HIGHWAY 171 JUST NORTH OF DERIDDER WAS FLOODED. |
| Oct 18, 8:00 PM CDT | FLASH FLOOD | Rosepine, LA | DELAYED REPORT. TIME HIGHLY UNCERTAIN. PUBLIC REPORTED PARTS OF HIGHWAY 171 BETWEEN ROESPINE AND HIGHWAY 10 WERE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2043 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLCH 182358 FFWLCH LAC011-115-TXC351-190300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 654 PM CDT WED OCT 18 2006 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WARNING FOR... VERNON PARISH IN WEST CENTRAL LOUISIANA BEAUREGARD PARISH IN SOUTHWEST LOUISIANA NEWTON COUNTY IN SOUTHEAST TEXAS * UNTIL 1000 PM CDT * AT 652 PM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF NEWTON COUNTY...EXTENDING INTO WESTERN PORTIONS OF BEAUREGARD AND VERNON PARISHES. RAIN TOTALS THROUGH 10 PM WILL BE BETWEEN 2 AND 3 INCHES. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE. LAT...LON 3104 9386 3040 9385 3074 9326 3134 9317 $$ ERICKSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 3:35 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Oct 18, 3:35 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
335 PM CDT WED OCT 18 2006
.DISCUSSION...
THE SECOND IN A SERIES OF STORMS TO AFFECT US THIS WEEK HAS ALREADY
COMMENCED. A SEA- BREEZE TYPE LINE OF TSRA HAS DEVELOPED FROM SE
TX THROUGH S LA. HOWEVER...THE LINE IS NOT ADVANCING MUCH TO THE
NORTH...LEADING TO TRAINING CELLS CAUSING FLOODING OVER LCH EARLIER
THIS AFTERNOON. THE GREATEST QPF OF 1-2 INCHES WITH ISOLATED AMOUNTS
OF 3-4 ALREADY FELL THIS AFTERNOON ALONG THE I-10 CORRIDOR OF SE
TX/S LA AREA.
WHAT CAN WE EXPECT TONIGHT AND THU IN EXACT LOCATIONS OF QPF MAXES
DIFFER AMONG MODELS AND SUCCESSIVE RUNS. HOWEVER...TAKING INTO ACCOUNT
OF WHAT HAPPENED THIS AFTERNOON...AND WHATS EXPECTED TONIGHT AND
THU...AREAWIDE 2-3 WITH ISO AMOUNTS OF 6-8 CAN BE EXPECTED BEFORE
THE RAIN ENDS THU EVENING. HPC AND OFFICE COORDINATION SUGGESTS
THE GREATEST THREAT OF THE HEAVIEST RAIN WILL EXTEND ACROSS EXTREME
SE TX NEAR BPT TO SW LA NEAR LCH...AN OFTEN FAVORED AREA OF MAX
PRECIP DUE TO ORIENTATION WITH THE NW GULF AND INTERACTION WITH
APPROACHING SHORTWAVES. BY THE TIME THE LINE OF TSRA FORMS AHEAD
OF THE FRONT LATE THU MORNING/THU AFTERNOON...THE SHORTWAVE WILL
BE APPROACHING THE BASE OF THE LONGERWAVE TROF (OVER E TX BY THIS
TIME)...CAUSING THE FRONT AND SUCCESSIVE PRECIP TO MOVE EAST A BIT
FASTER THAN EARLIER. HOWEVER...CANNOT RULE OUT EXCESSIVE AMOUNTS
OVER THE ACADIANA REGION AS WELL. THEREFORE...WENT WITH FLOOD
WATCH FROM THIS AFTERNOON THROUGH EARLY THU EVENING (7 PM).
POST FROPA WX WILL BE COOLER AND MUCH DRIER FOR FRI AND SAT...WITH
TEMPS IN THE UPPER 40S/LOWER 50S FOR LOWS...AND 70S FOR HIGHS.
THE THIRD (AND HOPEFULLY FINAL) STORM SYSTEM WILL COMMENCE LATE
SAT NIGHT AND SUN WITH ANOTHER ROUND OF TSRA...FOLLOWED BY AN EVEN
STRONGER COLD FRONT TO MOVE THROUGH THE REGION. THE GOOD NEWS IS
THAT THE AMOUNT OF PRECIP TO FALL WITH THIS SYSTEM WILL BE SIGNIFICANTLY
LESS THAN THE PREVIOUS TWO. TEMPS WILL BE COOLER...EXPECTING 40S TO
NEAR 50 FOR MON & TUE MORNING.
DML
&&
.AVIATION...
VCTS EXPECTED FOR BPT...LCH...LFT FOR THE REMAINDER OF THE AFTERNOON.
FOR THIS EVENING THROUGH THU AFTERNOON...WIDESPREAD TSRA EXPECTED
AT ALL SITES.
JR/DML
&&
.MARINE...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL COMMENCE LATER TONIGHT
INTO THURSDAY...ESPECIALLY NEAR FROPA. BEHIND FROPA...EXPECT SCA
CONDITIONS WITH N WINDS 20 KTS BRINGING SEAS 6 TO 8 FT.
DML
&&
.HYDROLOGY...
WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE DURING
THE NEXT 24 HOURS WITH LOCALIZED AMOUNTS OF UP TO 6 TO 8 INCHES.
WITH THE GROUND ALREADY SATURATED...THIS ADDITIONAL RAINFALL WILL
RUNOFF INTO OVERFLOWING CREEKS AND BAYOUS. URBAN AND SMALL STREAM
FLOODING IS CERTAIN FOR MANY LOCATIONS AS DRAINAGE SYSTEMS ARE
OVERWHELMED. WIDESPREAD AREAL FLOODING IS ALSO LIKELY AFFECTING
COUNTY AND PARISH ROADS AND HIGHWAYS.
NUMEROUS RIVER LOCATIONS ARE EXPERIENCING OR EXPECTED TO HAVE
FLOODING. MODERATE FLOODING IS EXPECTED ALONG SOME AREA
RIVERS...INCLUDING THE CALCASIEU RIVER AT GLENMORA...THE NECHES
RIVER AT WEISS BLUFF...AND ALONG THE PINE ISLAND BAYOU AT SOUR LAKE.
MAJOR FLOODING IS OCCURRING ALONG THE VILLAGE CREEK AT KOUNTZE.
ML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 71 77 54 72 / 80 90 40 10
KBPT 70 75 53 72 / 80 90 20 10
KAEX 67 72 48 71 / 80 90 20 10
KLFT 72 79 53 73 / 80 90 40 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
TX...FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...SMALL CRAFT ADVISORY FROM 1 PM THURSDAY TO 1 PM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Oct 18, 9:30 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 930 AM CDT WED OCT 18 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-191015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 930 AM CDT WED OCT 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY. STORMS ARE EXPECTED TO INCREASE DURING THE OVERNIGHT HOURS AND BECOME MORE WIDESPREAD AS A COLD FRONT DROPPING OUT OF THE PLAIN STATES MOVES DOWN INTO THE REGION TOMORROW. WITH ABUNDANT GULF MOISTURE...HEAVY RAINFALL CAN BE EXPECTED WITH SOME OF THE STORMS. AVERAGE RAINFALL AMOUNTS THROUGH THURSDAY WILL BE AROUND 2 INCHES WITH ISOLATED LOCATIONS PICKING UP FOUR TO SIX INCHES. WHERE THE HEAVY RAIN FALLS....ADDITIONAL FLOODING PROBLEMS WILL BE POSSIBLE. THERE IS ALSO POSSIBILITY THAT SOME STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND OVERNIGHT...WITH ISOLATED STRONG DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COLD FRONT MOVES THROUGH SOUTHERN LOUISIANA DURING THE AFTERNOON HOURS ON THURSDAY. SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF BY THURSDAY EVENING. WE ARE IN A PROGRESSIVE PATTERN IN THE ATMOSPHERE WHICH MEANS ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE REQUESTED.
In the hours before
Local storm report, Oct 18, 2:04 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
204 PM CDT WED OCT 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
10/18/2006 CALCASIEU LA PUBLIC
REPORTS OF UNPASSABLE STREETS AND FLOODED CARS ON 18TH
STREET, PRIEN LAKE RD AND COMMON STREET.
&&
MOGGEDSpecial weather statement, Oct 18, 2:31 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 231 PM CDT WED OCT 18 2006 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-190515- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 231 PM CDT WED OCT 18 2006 ...HEAVY RAINFALL LIKELY AGAIN TONIGHT THROUGH THURSDAY AFTERNOON... A STRONG COLD FRONT WILL MOVE ACROSS THE REGION ON THURSDAY. AS THE FRONT COLLIDES WITH RICH GULF MOISTURE...NUMEROUS SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP LATE TONIGHT AND CONTINUE INTO THURSDAY AFTERNOON. DUE TO THE HIGH MOISTURE CONTENT...ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE EXTREMELY HEAVY RAINFALL. RAINFALL AMOUNTS THROUGH THURSDAY WILL AVERAGE 2 TO 3 INCHES AREA- WIDE...WITH ISOLATED AMOUNTS OF 6 TO 8 INCHES POSSIBLE. WITH SATURATED GROUNDS AND SWOLLEN CREEKS AND BAYOUS...ANY HEAVY RAINFALL WILL PRODUCE THE POSSIBILITY OF FLOODING. A FLOOD WATCH WILL BE IN EFFECT FOR THE ENTIRE AREA THROUGH THURSDAY. ALSO...AS THE STRONG COLD MOVES INTO THE REGION TONIGHT AND THURSDAY...A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE...WITH ISOLATED DOWNBURST WINDS THE MAIN HAZARD. AFTER PLEASANT WEATHER CONDITIONS BEHIND THE FRONT ON FRIDAY AND SATURDAY...ANOTHER COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS ON SUNDAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR UPDATES ON THIS DEVELOPING WEATHER SITUATION. RUA
Local storm report, Oct 18, 2:40 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT WED OCT 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
10/18/2006 CALCASIEU LA PUBLIC
WATER ENTERING SCHOOL IN DOWN TOWN LAKE CHARLES.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:41 PM CDT | Flood Watch | LCH | Hardin, Tyler | 22 hr |
| Oct 18, 5:21 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Tyler | 3 hr |
| Oct 18, 1:16 PM CDT | Flash Flood Warning | LCH | Calcasieu | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2006Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.